What type of drugs cause gynecomastia?

Tags:man age 18-24 nipples gynecomastia medication

I am heavy into weight lifting and have taken testosterone and many other supplements over the years. I have noticed my nipples starting to become a bit deformed. Is this gyno? What types of drugs can cause gynecomastia?

Amaurr

M, 23, Oregon

As someone who has suffered from gynecomastia, I spend many years of my life wondering if it was something that happened naturally or if I caused it. Reflecting back on my life, I realized that prescription drug use was likely the problem. I had previously been on antidepressants and antiulcer drugs, which I feel definitely contributed to the problem. My doctor confirmed that these drugs do in fact cause gynecomastia. Now, I am careful to do extensive research whenever I am prescribed something new, and I speak to my doctor if there are any concerns at all. I ended up electing to have the surgery to correct my gynecomastia.

I do suffer from male hypogonadism, so my testosterone is already low. I tried to treat my low testosterone on my own since I work out regularly. As someone who is concerned about their appearance, it really bothered me when I began to notice that I was developing breasts. I didn't experience any weight gain and was still working out, so I was troubled to see the changes. I scheduled an appointment with my general practitioner, I was shocked to learn that gynecomastia was what I had. My doctor asked me if I changed my diet or started taking any new medications. I started body-building several months before my appointment and to enhance my results, I started taking anabolic steroids. As it turns out, steroids, recreational drugs, medications, and hormonal drugs can cause gynecomastia. Fortunately, I was able to fix my gynecomastia by undergoing a surgical procedure.

I was so embarrassed my by mild gynecomastia. At first, I didn't know if it was hereditary, or if it had been caused by something I did. I then discovered that my gynecomastia was likely caused by prescription drug use for a kidney disorder. This was shocking news since so many prescription drugs cause this condition. It can be caused by antiulcer medication, hormones, steroids, and antidepressants. It seems to me that so many people are in a position for developing gynecomastia since these drugs are so commonly prescribed. I highly recommend talking to a doctor if there are any concerns. It made a world of difference for me.

Gynecomastia can be caused by various factors which include recreational drugs, hormonal drugs, certain medications, and steroids. Gynecomastia is a common side effect for bodybuilders and heavyweight lifters that use anabolic steroids or performance-enhancing drugs. In my case as an athlete, gynecomastia is caused by using synthetic anabolic steroids. Steroid decreases testosterone and increases production of estrogen hormone which is the female hormone associated with causing breast enlargement. While I tried taking more steroid and increasing exercise to reverse gynecomastia; the effects caused by drug-induced gynecomastia were permanent and required surgery to remedy the issue. While this condition isn’t life-threatening, in most cases it made me have low self-esteem especially when I had to remove my shirt. I had symptoms such as breast tenderness and puffy nipples that indicated gynecomastia. However, only a doctor was able to diagnose and ascertain that I had this condition.

Since I was 16-years-old, I've taken various test boosters and other supplements. I'm 23 now and even though I'm extremely fit, I do notice swelling in my nipples. I hate it! My friend is big into bodybuilding, and so I get a ton of good advice from him. Long story short, yes, any kind of nipple swelling/growing coupled with testosterone supplementation will cause this and it is most likely gynecomastia. My suggestion would be to stay away from any supplements that contain testosterone, and try creatine instead.

Although it is most likely not the reason I am suffering from gynecomastia, I know that it could be caused by certain prescriptions like spironolactone or flutamide (antiandrogens for prostate cancer), cimetidine (Ulcer medication), or some HIV medications. Believe it or not, I think I am suffering from it either because it is genetic or the amount of marijuana I have smoked. I had no clue that marijuana could do something like this, but after reading up on gynecomastia it does seem to be a cause.